Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Child having high fever that keeps fluctuating, not reduced even after giving meftal. Is it advisable to repeat the dose?

Hi, my kid has high fever for last two days. He is 2 years old. The fever has been fluctuating between 100 and 102. Even after giving him metal he has developed 102 fever within 3 hours. Is it advisable to give him metal again. Crocin just won t work. We have met a pediatrician who initially had asked to keep a gap of 8 hours in metal but now has recommended meftal on even a 3hour interval. Please suggest!
Asked On : Tue, 25 Sep 2012
Answers:  2 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Neonatology 's  Response
Metal is mefenamic acid which is preferably given every 8 hrs after food.
You can alternate paracetamol and other fever reducing drugs like ibubufen.
To bring down the temp,you can also do tepid sponging of the body with water in room temp and not ice cold water
These anti pyretics are to be given after food as they can cause gastric irritation.
Answered: Tue, 25 Sep 2012
I find this answer helpful
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Hi, Srivastava,
Thanks for query.
As he is having fever for last 2 days,first we should think is viral infection.
If now no improvement then you have to go for complete blood checking to rule out any bacterial infection and antibiotic medicine might required.
Consult your pediatrician and take his opinion.
Give enough water.
Ok and bye.
Answered: Tue, 25 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor